Alert archive / Vermont / Tornado Warnings in 2006

Tornado Warning 3, NWS Burlington, VT

August 7, 2006Franklin County, Vermont

NWS Burlington, VT issued this tornado warning at Aug 7, 2006, 4:43 PM EDT for Franklin County, Vermont. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2006, 4:43 PM EDT (20:43 UTC)
Expired
Aug 7, 2006, 5:15 PM EDT
In force
32 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Franklin County, VT

The radar

The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 4:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KBTV 072044
TORBTV
VTC011-072115-
/O.NEW.KBTV.TO.W.0003.060807T2043Z-060807T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
443 PM EDT MON AUG 7 2006

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST VERMONT

* UNTIL 515 PM EDT.

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  BAKERSFIELD...OR JUST EAST OF FAIRFIELD...MOVING EAST AT 30 
  MPH.

* THE TORNADO IS WILL BE NEAR...
  7 MILES SOUTH OF ENOSBURG FALLS AROUND 450 PM EDT.
  4 MILES SOUTH OF MONTGOMERY CENTER AND 6 MILES SOUTH OF MONTGOMERY
  AROUND 505 PM EDT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4500 7256 4485 7254 4479 7257 4481 7263
      4479 7264 4480 7275 4473 7278 4473 7293
      4499 7293 4500 7295

$$

BANACOS
1 follow-up statement
000 
WWUS51 KBTV 072115
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT MON AUG 7 2006

VTC011-072123-
/O.EXP.KBTV.TO.W.0003.000000T0000Z-060807T2115Z/
FRANKLIN VT-
513 PM EDT MON AUG 7 2006

...THE TORNADO WARNING FOR EASTERN FRANKLIN COUNTY IN NORTHWEST
VERMONT WILL BE ALLOWED TO EXPIRE AT 515 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE 
AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN OVER FRANKLIN 
COUNTY...HOWEVER...THESE STORMS RELATIVELY WEAK AND ARE NOT EXPECTED 
TO PRODUCE SEVERE WEATHER AT THIS TIME. 

PLEASE REPORT HAIL...DAMAGING WINDS...FUNNEL CLOUDS OR TORNADOS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL-FREE...1-877-633-6772...
WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN NEW YORK AND NORTHERN VERMONT.

LAT...LON 4500 7256 4485 7254 4479 7257 4481 7263
      4479 7264 4480 7275 4473 7278 4473 7293
      4499 7293 4500 7295

$$

BANACOS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this tornado warning went out at Aug 7, 10:27 AM EDT, 6 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 10:27 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1027 AM EDT MON AUG 7 2006

.SHORT TERM /REST OF TODAY/...
PRIMARY FORECAST PROBLEM IS SVR WX THREAT...MAINLY FOR THIS AFTN.

THE NORTH COUNTRY IS WITHIN MODERATELY STRONG...WESTERLY MID TO
UPPER LEVEL FLOW AT THIS TIME. ONE EMBEDDED SHORTWAVE
TROUGH...WHICH BROUGHT SCATTERED SHOWERS DURING THE OVERNIGHT HRS
TO THE SRN PORTION OF THE CWA...IS EXITING ACROSS ERN NEW ENGLAND
AT 14Z. DRY MID-LEVEL AIR AND H5 NVA IS PRESENT OVER OUR REGION AT
14Z...HOWEVER...UPSTREAM TRENDS ON WV IMAGERY SHOW AN INCREASE IN
MID-UPR LEVEL MOISTURE ACROSS THE GREAT LAKES REGION MOVING EWD.
RAOB AT ALPENA MICHIGAN SHOWED 300MB WINDS OF 75 KTS...AND THIS
STRONGER UPPER LEVEL FLOW WILL BE SPREADING EWD ACROSS OUR
FORECAST AREA THIS AFTN. IN FACT...AS SHORTWAVE TROUGH EXTENDING
FROM SOUTH OF JAMES BAY SWWD TO LAKE SUPERIOR AMPLIFIES AND
EVOLVES SEWD THIS AFTERNOON...WE SHOULD SEE AN OVERALL INCREASE IN
DEEP TROPOSPHERIC WIND STRUCTURE ON THE SRN PERIPHERY OF THIS
FEATURE AS HEIGHTS BEGIN TO FALL THIS AFTN AND THE EXISTING UPPER
LEVEL JET STRENGTHENS AS IT MOVES INTO NRN NY/NRN NEW ENGLAND. THIS
IS SHOWN WELL BY THE 06Z GFS.

AT THE SURFACE...DEWPOINTS HAVE CLIMBED INTO THE 64 TO 68 RANGE AND
SHOULD REMAIN IN THE MID 60S THIS AFTN. MID-LEVEL LAPSE RATES ARE
RATHER MARGINAL /6 C/KM OR SO/...AND THUS EVEN WITH SFC HEATING
AND MODERATELY HIGHLY PBL MOISTURE I/D ANTICIPATE MUCAPE VALUES
SOMEWHERE BETWEEN 1000-2000 J/KG. GIVEN THE SFC-6KM SHEAR PROFILES
INCREASING TO GREATER THAN 40 KTS...THIS IS STILL PLENTY SUFFICIENT
FOR ORGANIZED/LONG-LIVED CONVECTIVE STORMS.

OTHER CONCERN IS LACK OF FOCUSED LOW-LEVEL CONVERGENCE...AS SFC
COLD FRONT ACROSS WRN QUEBEC/ONTARIO IS NOT WELL-DEFINED AND
SFC/850MB WIND FLOW IS ONLY PROGGED TO BE BROADLY CYCLONIC.
SO...GIVEN ALL OF THESE FACTORS...WE FORESEE THE DEVELOPMENT OF
THUNDERSTORMS BY MID AFTN WITH LOW-LEVEL DESTABILIZATION AND AS
CONVECTIVE INHIBITION LESSENS. HOWEVER...COVERAGE LIKELY NOT VERY
WIDESPREAD DUE TO LACK OF FOCUSED LOW-LEVEL CONVERGENCE. WE/LL
NEED TO WATCH FOR A N-S EXTENDING PRE-FRONTAL TROUGH...AS HINTED
AT IN THE WRF- NMM...OR FOR OROGRAPHIC ENHANCEMENT /MESOSCALE
ASCENT OF SOME KIND/ TO GENERATE THE INITIAL STORMS THIS AFTN.
MAGNITUDE OF DEEP- LAYER SHEAR...AND NATURE OF FORCING SUGGESTS
THAT ISOLATED SUPERCELL TSTMS ARE POSSIBLE. THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SHEAR
MAGNITUDE IN LOWEST 1KM IS ALSO QUITE STRONG...AND WE CAN/T RULE
OUT AN ISOLATED TORNADO...ESPECIALLY WHERE SLY SURFACE WINDS ARE
MAINTAINED OWING TO LOCAL OROGRAPHIC EFFECTS...TO STRENGTHEN LOW-
LEVL HODOGRAPH TURNING AND SRH BENEATH THE DEEP LAYER WLY MID-
UPPER LEVEL FLOW FIELDS. STORM MOTIONS EXPECTED FROM 270/25-30KTS.

ACTIVITY DECREASES/WEAKENS THIS EVENING WITH FROPA FROM NW-SE AND
WITH GRADUALLY STABILIZATION WITH LOSS OF DAYTIME HEATING.

PREVIOUS FORECAST IS ON TRACK AND HAVE ONLY MADE MINOR ADJUSTMENTS
TO TEMPS/POPS. HAVE ALSO USED DAMAGING WINDS/LARGE HAIL WORDING FOR
TSTMS TODAY GIVEN ISOLD SUPERCELL THREAT...AND INTO THIS EVENING
ACROSS S-CENTRAL VT...WHERE ACTIVITY MAY STILL LINGER BETWEEN 22-
00Z. WILL FRESHEN SPS/THUNDERSTORM OUTLOOK PRIOR TO NOON. ZONES
AND OTHER PUBLIC UPDATE PRODUCTS ALREADY SENT.

&&

.PREV DISCUSSION...
 /ISSUED 335 AM EDT MON AUG 7 2006/

SYNOPSIS...
WATER VAPOR SHOWS A FAIRLY FLAT AND FAST FLW ACRS THE NORTHERN TIER
STATES THIS MORNING WITH SEVERAL EMBEDDED S/W FEATURES. FIRST...5H
VORT LOCATED ACRS CENTRAL NY ATTM IS HELPING IN THE DEVELOPMENT OF
NOCTURNAL CONVECTION NEAR SYR THIS MORNING...WITH SOME LIGHTNING
ACTIVITY NOTED. NEXT 5H VORT AND 25H JET COUPLET IS LOCATED ACRS THE
NORTH/CENTRAL GREAT LAKES WITH BEST MOISTURE/THUNDERSTORM ACTIVITY
LIFTING INTO CANADA ATTM. MEANWHILE...FINAL PIECE OF S/W ENERGY IS
LOCATED JUST NW OF LAKE SUPERIOR AND IS QUICKLY MOVING SE TOWARD OUR
FA THIS MORNING. THIS SYSTEM HAS LIMITED MOISTURE TO WORK WITH AND
BEST LLVL SFC CONVERGENCE IS LOCATED WITH FRNT ACRS THE
CENTRAL/NORTHERN GREAT LAKES...THEREFORE SYSTEM HAS NO THUNDERSTORM
ACTIVITY ASSOCIATED WITH IT. HOWEVER...THIS SHOULD CHANGE THIS
AFTN/EVENING ACRS OUR FA.

SW FLW CONTS TO STRENGTHEN ACRS OUR FA THIS MORNING AS GRADIENT
INCREASES FROM SFC LOW PRES TRACKING INTO SOUTHERN CANADA AND HIGH
PRES LOCATED OFF THE ATLANTIC COAST. IN ADDITION...TEMPS ACRS THE
CPV HAVE INCREASE EARLY THIS MORNING WITH CRNT READING OF 72F AND
DWPT TEMP OF 60. WINDS CONT TO MIX ACRS VALLEY LOCATIONS WITH BTV
GUSTING TO 23 KNOTS ATTM AND CRF SUSTAIN AT 21KT WITH GOOD MIXING
OCCURRING OVER THE WARMER WATERS OF LAKE CHAMPLAIN.
OTHERWISE...EXPECT LLVL MOISTURE TO CONT TO INCREASE TODAY WITH
BROAD SW FLW AHEAD OF APPROACHING SYSTEM.

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
AREAL COVERAGE/INTENSITY OF THUNDERSTORM ACTIVITY TODAY WL BE
GREATEST FCST CONCERN FOLLOWED BY COOL DOWN BEHIND COLD FRNT.
OVERALL...MODELS HAVE DONE A GOOD JOB WITH CAPTURING MID/UPPER LVL
FEATURES WITH NEXT SYSTEM TO IMPACT FA TODAY AND ASSOCIATED COLD
FRNT. BASED ON CRNT WATER VAPOR TRENDS AND SFC ANALYSIS FEEL SYSTEM
WL MOVE ACRS OUR FA IN FRAGMENTS WITH SEVERAL SCATTERED LINES OF
CONVECTION EXPECTED. FIRST...5H VORT ALONG WITH RIBBON OF MID LVL
MOISTURE/LIFT WL BE ACRS CENTRAL/WESTERN ZNS EARLY THIS MORNING AND
BE LOCATED ACRS SOUTHERN/EASTERN VT BTWN 12-15Z TODAY. FEEL BEST
ENERGY/MOISTURE WL STAY NORTH OF FA...BUT GIVEN CRNT RADAR TRENDS WL
PROBABLY MENTION CHC POPS ACRS NNY INTO VT. THE NEXT MORE
SIGNIFICANT 5H VORT...ALONG WITH STRONG 25H JET COUPLET ASSOCIATED
WITH MID/UPPER LVL TROF AND ASSOCIATED COLD FRNT WL APPROACH WESTERN
ZNS BY 18Z AND MOVE INTO CPV BY 00Z THIS EVENING. MODELS CONT TO
SHOW PRE-FRONTAL TROF AHEAD OF ACTUALLY COLD FRNT AND INTERACTING
WITH BEST LLVL MOISTURE...WHILE BEST ULVL DYNAMICS WITH BE
ASSOCIATED WITH SECONDARY TROF/COLD FRNT AND WL HAVE LESS SFC
INSTABILITY TO WORK WITH. THEREFORE...GIVEN CRNT SETUP FEEL SEVERAL
ROUNDS OF SCATTERED CONVECTION WL BE POSSIBLE TODAY...BUT OVERALL
SVR WEATHER REPORTS WL BE ISOLATED TO SCATTERED...DUE TO SYSTEM
COMING ACRS OUR FA IN FRAGMENTS. HOWEVER...SOUNDINGS AND SVR WX
WORKSHEET ANALYSIS SHOWS PLENTY OF 0-3KM AND 0-6KM SHEAR WITH VALUES
OF 30 AND 42 RESPECTIVELY. THIS COMBINED WITH SFC BASED CAPE VALUES
AROUND 1500-2000 J/KG WL RESULT IN SOME ORGANIZED CONVECTION. FEEL
MULTI CLUSTER WITH STRONG/GUSTY WINDS BEING THE PRIMARY SVR WX
THREAT...BUT WBZ HGHTS DROP TO 10.KFT THIS AFTN AS COLD POCKET ALOFT
FROM MID/UPPER LVL TROF DEVELOPS. IN ADDITION...LOW/MID LVL LAPSE
RATES ARE MARGINAL AT 5.0-5.5 C/KM FOR CONVECTIVE UPDRAFTS...BUT
INCREASE FROM SFC HEATING/COOLING ALOFT LATE TODAY. GIVEN...ABOVE
PARAMETERS AND SPC HAVING MOST OF FA IN DY1 SLIGHT RISK WL CONT TO
MENTION ENHANCE WORDING IN ZNS AND ISSUE SPS. FEEL BEST POTENTIAL
FOR SVR THUNDERSTORMS WL BE ACRS CPV AND CENTRAL/SOUTHERN VT AFT 16Z
TODAY...WHEN/WHERE SFC INSTABILITY WL BE THE GREATEST...AND
INTERACTING WITH FAVORABLE SHEAR PARAMETERS. WITH SFC TEMPS ALREADY
IN THE UPPER 60S TO L70S IN MANY LOCATIONS THIS MORNING AND UPSTREAM
OBS WELL INTO THE 80S YESTERDAY ACRS OHIO/MICHIGAN WL GO WITH TEMPS
THIS AFTN SLIGHTLY ABOVE MACHINE NUMBERS.

MONDAY NIGHT-TUESDAY...MID/UPPER LVL TROF AXIS MOVES ACRS OUR FA AS
SFC COLD FRONT PUSHES INTO SOUTHERN NEW ENGLAND BY 12Z TUES. WL CONT
TO MENTION CHC POPS UNTIL MIDNIGHT ACRS OUR CENTRAL/EASTERN
ZNS...BUT WL REMOVE ENHANCED WORDING IN ALL ZNS EXCEPT
RUTLAND/WINDSOR COUNTIES. FEEL SFC INSTABILITY BEHIND WITH THE LOSS
OF DAYTIME HEATING WL BE LIMITED AND THE THREAT OF SVR WEATHER WL
SHIFTING SOUTH AND EAST OF FA ALONG SFC COLD FRNT. THE ANTICYCLONIC
FLW AROUND HIGH PRES CENTERED ACRS THE CENTRAL GREAT LAKES WL RESULT
IN STRONG LLVL CAA ACRS OUR FA INTO TUES. THIS COMBINED WITH
LEFTOVER LLVL MOISTURE AND WEAK EMBEDDED 5H VORT IN NW FLW ALOFT
COULD PRODUCE AN ISOLATED -RW ON TUESDAY ACRS NORTHERN/CENTRAL ZNS.
WL MENTION SLIGHT CHC POPS IN THIS AREA. OTHERWISE...SFC HIGH PRES
WL RESULT IN PLENTY OF SUNSHINE...BUT COOL TEMPS. PROGGED 85H TEMPS
ONLY NEAR 10C WITH NORTHERLY FLW WL SUPPORT HIGHS U60S MTNS TO M/U
70S VALLEYS.

WEDS-THURS...MODELS IN VERY GOOD AGREEMENT WITH SFC HIGH PRES
MOVING OVERHEAD ON WEDS...THEN SHIFTING INTO THE SOUTHERN MID
ATLANTIC STATES THURS AS ANOTHER SFC COLD FRNT APPROACHES OUR FA.
SFC HIGH PRES WL PROVIDE FA WITH PLENTY OF SUNSHINE WEDS WITH
SLIGHTLY BELOW NORMAL TEMPS. MORNING LOWS WEDS MORNING COULD BE IN
THE U30S SLK TO U40S IN THE VALLEY LOCATIONS...JUST IN TIME FOR THE
FULL MOON. STILL SOME QUESTION REGARDING AMOUNT OF LLVL MOISTURE
RETURN AND INSTABILITY FOR THUNDERSTORM POTENTIAL ON THURSDAY. CRNT
FCST HAS THIS COVERED WELL AND WL NOT CHANGE ATTM.

AVIATION...
MID/HIGH CLOUDS HAVE OVRSPRD FORECAST AREA. CIGS WILL CONTINUE TO
LOWER EARLY TDY BUT REMAIN VFR. IN FACT...MAINLY VFR CONDITIONS
EXPECTED AT ALL TAF SITES DURING THIS FCST PERIOD...DESPITE
CHANGEABLE WX. MID LVL SHRTWV MOVG ACRS NYS EARLY TDY PRODUCING SCT
SHRA/TSRA...WHICH MAY AFFECT SC VT EARLY THIS MORNING. MAINLY DRY
OVER NRN AREAS THIS MORNING AS LLVLS REMAIN RATHER DRY. S-SW 35-45KT
LLVL JET PRESENT OVER RGN THRU ABOUT 12Z. HAVE INDICATED LLWS IN
TAFS (EXCEPT BTV WHERE SHEAR NEGATED BY FACT THAT SFC WNDS HAVE
INCREASED TO 20-25KTS). BRISK S-SW WINDS DEVELOPING AT REST OF TAF
SITES AFTER 12Z IN ADVANCE OF CDFNT...WHICH WILL MOVE ACRS FA THIS
PM/EVENING. ATMOS WILL DESTABILIZE SUFFICIENTLY BY MIDDAY/EARLY PM
TO ALLOW FOR SCT SHRA/TSRA TO DEVELOP IN ADVANCE OF FRONT. COVERAGE
NOT EXPECTED TO BE ALL THAT HIGH. HAVE CONTD WITH MENTION OF CB
IN TAFS. WINDSHIFT EXPECTED IN 22Z-02Z TIMEFRAME ACRS FA...AFTER
WHICH TIME THREAT OF TSRA DIMINSHES. TRAILING UPPER LEVEL
DISTURBANCE HOWEVER WILL PREVENT SIGNIFICANT CLEARING MONDAY
EVENING...AND MAY GENERATE WIDELY SCT SHRA.

NOTE: REPAIR WORK CONTINUES AT SLK ASOS...WITH NEEDED PARTS
EXPECTED TO ARRIVE THIS MORNING.  TAF AT KSLK ISSUED AT 06Z
BASED ON TOTAL OBSERVATION CONCEPT USING SATELLITE AND SURROUNDING
OBSERVATIONS...WITH NIL AMENDMENTS. RECOGNIZE THAT POSSIBLE TSTM
IMPACTS TODAY AT SLK WILL BE DIFFICULT TO MONITOR...UNLESS
REPAIRS ARE COMPLETE PRIOR TO THAT TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&

SHORT TERM...BANACOS
Hazardous weather outlook, Aug 7, 5:19 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
519 AM EDT MON AUG 7 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-080930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
519 AM EDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES ACROSS THE REGION. THE PRIMARY
SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS IN EXCESS
OF 50 MPH...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Aug 7, 10:52 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE BURLINGTON VT
1052 AM EDT MON AUG 7 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-072200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1052 AM EDT MON AUG 7 2006

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
ACROSS THE NORTH COUNTRY...

A SURFACE COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE JET
STREAM WINDS ALOFT WILL PRODUCE SCATTERED STRONG TO SEVERE
THUNDERSTORMS ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND
NORTHERN VERMONT THIS AFTERNOON. AS TEMPERATURES CLIMB INTO THE
80S TODAY AND LOW LEVEL MOISTURE INCREASES...THE AIRMASS WILL
BECOME INCREASINGLY MORE UNSTABLE BY EARLY AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON...LIKELY
OCCURRING FIRST ACROSS NORTHERN NEW YORK. CONVECTIVE ACTIVITY IS
FORECAST TO SPREAD EASTWARD ACROSS THE CHAMPLAIN VALLEY AND THE
REMAINDER OF VERMONT BY MID TO LATE AFTERNOON. SOME THUNDERSTORMS
WILL LIKELY INTENSIFY TO SEVERE LEVELS. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS AND ISOLATED LARGE HAIL WITH THE
STRONGER STORMS...MAINLY THIS AFTERNOON.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.TAKE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR AREA.
Special weather statement, Aug 7, 2:45 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT MON AUG 7 2006

NYZ027-028-030-031-071925-
NORTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-SOUTHERN FRANKLIN-
INCLUDING...MALONE
245 PM EDT MON AUG 7 2006

AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER FORT COVINGTON...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR CONSTABLE...7 MILES NORTH OF MALONE BY
300 PM...7 MILES NORTH OF BRAINARDSVILLE BY 320 PM...NEAR
CHURUBUSCO...7 MILES NORTH OF ELLENBURG CENTER BY 330 PM AND 5 MILES
NORTH OF ELLENBURG DEPOT BY 340 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS ACROSS NORTHERN FRANKLIN AND NORTHERN CLINTON COUNTIES
IN FAR NORTHEASTERN NEW YORK THROUGH 330 PM.
Special weather statement, Aug 7, 3:19 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
319 PM EDT MON AUG 7 2006

VTZ001-005-006-017-072015-
GRAND ISLE-LAMOILLE-EASTERN CHITTENDEN-WESTERN CHITTENDEN-
INCLUDING...BURLINGTON...ESSEX JUNCTION...MORRISVILLE...SOUTH
BURLINGTON AND WINOOSKI
319 PM EDT MON AUG 7 2006

AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER COLCHESTER POINT...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR COLCHESTER...ESSEX CENTER BY 330 PM...
NEAR JERICHO BY 340 PM...NEAR UNDERHILL STATE PARK BY 400 PM AND NEAR
JOHNSON BY 410 PM.

HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS
THUNDERSTORM. IF OUTSIDE...SEEK SHELTER UNTIL THE STORMS HAVE PASSED.

LAHIFF
Special weather statement, Aug 7, 3:32 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
332 PM EDT MON AUG 7 2006

NYZ028-031-VTZ001-002-016-072030-
GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-EASTERN CLINTON-WESTERN
CLINTON-
INCLUDING...ST. ALBANS AND SWANTON
332 PM EDT MON AUG 7 2006

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES WEST OF SCIOTA...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR CHAZY BY 350 PM...NEAR ISLE LA MOTTE...
ROUSES POINT BY 400 PM...NEAR SOUTH ALBURGH...ALBURGH BY 410 PM...
NEAR HIGHGATE SPRINGS...SWANTON BY 420 PM AND NEAR HIGHGATE FALLS BY
430 PM.

SMALL HAIL...BRIEF HEAVY RAINFALL...AND WIND GUSTS OF 35 MPH OR
HIGHER MAY ACCOMPANY THE THUNDERSTORMS THROUGH 430 PM ACROSS
CLINTON COUNTY NEW YORK...AND GRAND ISLE...AND FRANKLIN COUNTY
VERMONT.

BANACOS
Special weather statement, Aug 7, 4:37 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT MON AUG 7 2006

NYZ026-029-087-072130-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...CANTON AND POTSDAM
437 PM EDT MON AUG 7 2006

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LISBON...MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR MORLEY...CANTON BY 450 PM...NEAR WEST
POTSDAM...6 MILES SOUTH OF MADRID BY 500 PM...NEAR POTSDAM...6 MILES
SOUTH OF NORWOOD BY 510 PM...7 MILES NORTH OF COLTON BY 520 PM...6
MILES WEST OF HOPKINTON AND 7 MILES SOUTH OF STOCKHOLM CENTER BY 530
PM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM.

THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS.

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:53 PM EDTSevere Thunderstorm WarningBTVGrand Isle33 min
Aug 7, 4:05 PM EDTSevere Thunderstorm WarningBTVFranklin55 min
Aug 7, 4:17 PM EDTTornado WarningBTVFranklin28 min
Aug 7, 5:05 PM EDTSevere Thunderstorm WarningBTVLamoille, Orleans55 min
Aug 7, 5:59 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orleans61 min
Aug 7, 6:26 PM EDTSevere Thunderstorm WarningBTVEssex64 min

Nearby

Tornado Warnings in Vermont, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.